MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 5, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 5, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number LOGIC TIBIA IMPLANT PSC INSERT, SZ 5, 11MM
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Balance Problems (4401); Subluxation (4525); Joint Laxity (4526)
Date of Event 08/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by legal team, approximately ten years post initial bilateral tka, the male patient had a revision of his right knee for an unknown reason.No additional information available.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3) as reported by legal team, approximately ten years post initial bilateral tka, the male patient had a revision of his right knee for an unknown reason.No additional information available.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined, insufficient information.These devices are used for treatment not diagnosis.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.
 
Event or Problem Description
As reported via legal documentation approximately 120 months after a right total knee replacement the patient underwent a revision surgery to address prosthetic wear and loosening.The patient has experienced a painful and unstable right knee replacement.Post operative report noted aseptic loosening of the femoral component and marked osteolysis.Upon exposing the knee, the surgeon observed extensive synovitis, the polyethylene liner was removed.There was noted to be wear of the liner.The femoral component was noted to be loose with significant fibrous tissue beneath it with significant amount of osteolysis of the distal femur.The patella was noted to be well fixed, but there was some wear on the patella.There was some osteolysis of the remaining patella that was debrided.Small femoral and tibial cysts were observed.No medical or surgical interventions were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: h6 - medical device problem code.The following sections were corrected: b5.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
Additional information reported via legal documentation and patient reports states that approximately ten years post initial bilateral tka, the patient had a revision of his right knee for failed tka, aseptic femoral loosening, and osteolysis.Op notes further report, the patient presents with a painful and unstable right knee replacement.The patient was noted to have aseptic loosening of the femoral component and marked osteolysis.The patient has failed conservative management including activity modification and anti-inflammatory medications.All options were discussed in detail with the patient and he decided to proceed with revision right total knee replacement.The patella was subluxated laterally.There was very extensive synovitis, and a very thorough synovectomy of the joint was performed.The polyethylene liner was removed.There was noted to be wear of the liner.Next the femoral component was noted to be loose, and it was removed.There was significant fibrous tissue beneath it with massive osteolysis of the distal femur.There was no evidence of infection grossly although multiple specimens were sent to pathology.The patella was noted to be well fixed, but there was some wear on the patella.There was some osteolysis of the remaining patella that was debrided.The patient will be allowed to weight-bear as tolerated.Postoperative antibiotics as well as dvt prophylaxis will be administered.An x-ray will be obtained in the recovery room.The patient will be seen by the case manager/social worker who will coordinate the discharge plan.The patient will be discharged home from the hospital when comfortable and have met all physical therapy goals.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.No other information is available at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, and femoral loosening, or due to inclusion of the polyethylene in the packaging recall.Potential contributions of manufacturing, user, and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images, radiographs, and product information were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
LOGIC TIBIA IMPLANT PSC INSERT, SZ 5, 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key15685964
Report Number1038671-2022-01366
Device Sequence Number12342510
Product Code JWH
UDI-Device Identifier10885862173720
UDI-Public10885862173720
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110547
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2020
Device Model NumberLOGIC TIBIA IMPLANT PSC INSERT, SZ 5, 11MM
Device Catalogue Number02-012-44-5011
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2022
Supplement Date Received by Manufacturer10/31/2022
02/06/2023
02/20/2024
01/16/2025
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date11/21/2022
01/15/2025
01/15/2025
01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/02/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexMale